MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 UROFORCE® BALLOON DILATION CATHETER
Model Number 887406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported via survey response that a male pediatric patient (13 years old) experienced urinary tract infection after placement of the device, this complication was directly attributable to usage of balloon dilation catheter with eagle inflation device.Urinary tract infection was present prior to placement of the device, and did not result in patient injury requiring medical or surgical intervention.Medical intervention was unknown.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.Although an exact root cause could not be determined a potential root cause could be "coating/tissue incompatibility".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "device description: the uroforcetm balloon dilation catheter is a dual-lumen catheter with a nydex* balloon mounted on its distal tip and with two radiopaque markers beneath the balloon that define working length.The lumen labeled ¿balloon¿ is for balloon inflation.The other lumen allows the catheter to track over a 0.038¿ (.97mm) diameter guidewire and can be used for monitoring of pressure or infusion of medication and/or contrast medium.Each balloon inflates to a stated diameter and length at a specific pressure--typically at 10 atm.The balloon is wrapped clockwise (when viewed from the proximal shaft to the distal tip) around the shaft and is protected by a profile reducing sheath that is positioned over the balloon for protection before use.A stylet is inserted in the distal (guidewire) lumen beneath the balloon to prevent kinking during shipment and storage.Indications for use: uroforcetm balloon dilation catheters are recommended for dilation of the urinary tract.Contraindications: do not use the uroforcetm balloon dilation catheter to treat obstruction that is due to extrinsic factors.Warnings: do not exceed the recommended maximum balloon inflation pressure that is stated on the label.Extreme caution should be used when considering dilation of irregular, non-compliant tissue or in the presence of certain calculi.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: this device should be used only by a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract.Directions for use: catheter insertion 1.Prior to use, carefully inspect the catheter for bends, kinks, or other damage which may have occurred during shipment.Do not use the product if damage is evident.2.Dilation procedures may be conducted under fluoroscopic guidance with appropriate x-ray equipment or by direct vision.3.Endoscopically place a 0.038¿ (.97mm) diameter guidewire with the flexible end in the renal pelvis.4.Remove the protective balloon sheath and stylet from the catheter.5.Advance the catheter over the guidewire.6.Use the radiopaque markers located under the balloon to aid in positioning.Catheter balloon inflation: 1.Confirm proper placement of the balloon within the urinary tract.2.Inflate the balloon with standard inflation medium (e.G., diatrizoate meglumine injection u.S.P.60% diluted as appropriate) using a 10cc or larger syringe or inflation device.Note: do not use air or any gaseous substance as a balloon inflation medium.Note: the use of an inflation device to monitor balloon pressure is strongly recommended to determine that adequate pressure is applied and that maximum limits of the balloon are not exceeded.Caution: if loss of pressure in the balloon occurs or the balloon ruptures, immediately stop the procedure, deflate the balloon and remove carefully.Do not attempt to reinflate the balloon.If, upon inspection of the balloon, it is noted that pieces of the balloon are missing, check for and endoscopically retrieve the fragments when possible.Catheter balloon deflation and removal: 1.Deflate the balloon using a 10cc or larger syringe or inflation device.Since deflation times vary with balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting withdrawal.2.Remove the syringe or inflation device from the catheter allowing ambient pressure to relax the balloon.3.Gently withdraw the catheter.As the balloon starts to exit the endoscope use a smooth, gentle, steady counterclockwise motion to facilitate withdrawal.Caution: if resistance is felt when either removing the guidewire from the catheter or the catheter from the endoscope, stop and consider removing them as a single unit to prevent damage to the product or tissue trauma.Applying excessive force to the catheter can result in tip breakage or balloon separation.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
UROFORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16953402
Report Number1018233-2023-03570
Device Sequence Number12515768
Product Code EZN
UDI-Device Identifier10801741052955
UDI-Public(01)10801741052955
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number887406
Device Catalogue Number887406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown